Document Detail


Diphenhydramine-induced toxic psychosis.
MedLine Citation:
PMID:  3718632     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 24-year-old man presented to the emergency department with acute anticholinergic symptoms, hallucinations, and bizarre behavior following a large ingestion of diphenhydramine (Benadryl). Because of the large number of nonprescription preparations containing this antihistamine, similar ingestions are becoming increasingly frequent. Minor anticholinergic side effects associated with diphenhydramine are general medical knowledge. The effects of overdosage are less well known. The clinical presentation of toxic psychosis, its differential diagnosis, and its subsequent treatment are discussed.
Authors:
J Jones; J Dougherty; L Cannon
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The American journal of emergency medicine     Volume:  4     ISSN:  0735-6757     ISO Abbreviation:  Am J Emerg Med     Publication Date:  1986 Jul 
Date Detail:
Created Date:  1986-07-31     Completed Date:  1986-07-31     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8309942     Medline TA:  Am J Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  369-71     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Diphenhydramine / poisoning*
Humans
Male
Poisoning
Psychoses, Substance-Induced / etiology*
Suicide, Attempted
Chemical
Reg. No./Substance:
58-73-1/Diphenhydramine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Acute massive digoxin overdose: survival without use of digitalis-specific antibodies.
Next Document:  Serum creatine-kinase-BB and brain damage in high-risk newborn infants. Preliminary study with a new...